Alert archive / Texas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 7, 2026, 2:43 AM CST for Glasscock County, Reagan County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2026, 2:43 AM CST (08:43 UTC)
- Expired
- Mar 7, 2026, 3:15 AM CST
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4496 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WUUS54 KMAF 070843
SVRMAF
TXC173-383-070915-
/O.NEW.KMAF.SV.W.0007.260307T0843Z-260307T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
243 AM CST Sat Mar 7 2026
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Glasscock County in western Texas...
Northeastern Reagan County in western Texas...
* Until 315 AM CST.
* At 243 AM CST, a severe thunderstorm was located 12 miles southeast
of Garden City, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Glasscock and northeastern Reagan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3157 10146 3182 10143 3190 10127 3188 10126
3156 10127
TIME...MOT...LOC 0843Z 243DEG 30KT 3171 10135
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
101 follow-up statement
850
WWUS54 KMAF 070857
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
257 AM CST Sat Mar 7 2026
TXC173-383-070915-
/O.CON.KMAF.SV.W.0007.000000T0000Z-260307T0915Z/
Glasscock TX-Reagan TX-
257 AM CST Sat Mar 7 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR SOUTHEASTERN GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES...
At 257 AM CST, a severe thunderstorm was located 15 miles west of
Sterling City, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Glasscock and northeastern Reagan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3157 10146 3182 10143 3190 10127 3188 10126
3156 10127
TIME...MOT...LOC 0857Z 243DEG 30KT 3176 10123
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:43 PM CST, 4 hours earlier. Its key messages:
- Updated at 1041 PM CST Fri Mar 6 2026
- Near-critical to critical fire weather conditions continue over portions of southeast New Mexico and the high terrain of West Texas through early this evening.
- A few thunderstorms may develop late tonight into early Saturday morning over the eastern Permian Basin and eastern portions of the Lower Trans Pecos region. A storm or two could become strong to severe with hail the primary concern.
- Shower and storm chances (generally 20-50%) continue from Saturday into early next week.
Area forecast discussion, Mar 6, 10:43 PM CST, 4 hours before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1043 PM CST Fri Mar 6 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1041 PM CST Fri Mar 6 2026 - Near-critical to critical fire weather conditions continue over portions of southeast New Mexico and the high terrain of West Texas through early this evening. - A few thunderstorms may develop late tonight into early Saturday morning over the eastern Permian Basin and eastern portions of the Lower Trans Pecos region. A storm or two could become strong to severe with hail the primary concern. - Shower and storm chances (generally 20-50%) continue from Saturday into early next week. && .SHORT TERM... (This afternoon through Saturday night) Issued at 208 PM CST Fri Mar 6 2026 VIS/IR satellite imagery shows a much more subdued scene today with little in the way of clouds. The area is still located ahead of a series of progressive cold fronts: one Pacific front arcing from southwest TX northeast into west-central OK, and a more zonal oriented cold front developing leeward of the CO Front Range into west KS. The first of these cold fronts will develop through western and central portions of the area today through the evening. Surface observations indicate drier air characterized by dew point temperatures in the teens to 30s F located west of the SE NM-W TX border and southwest of the Pecos River, with dew point temperatures remaining in the 50s to lower 60s F to the northeast and east. Despite the dryline not entirely clearing the area, downsloping westerly winds associated with the Pacific cold front passage this afternoon will increase subsidence that inhibits storm formation. While winds are expected to stay below high wind criteria for much of West Texas, numerical guidance and ensembles indicate winds this afternoon gusting up to high wind criteria of 35 mph or more at times this afternoon. These westerly downsloping winds keep highs in the 70s F Marfa Plateau into Upper Trans Pecos, northwest Permian Basin, upper 60s to lower 70s F Davis Mountains into Culberson County and western Eddy County, mid to upper 50s F Guadalupes, upper 70s to lower 80s F central and eastern Permian Basin into Stockton Plateau, and mid to upper 80s F Rio Grande basin into Terrell County. Dew point temperatures are expected to decrease into the single digits over SE NM plains and teens to 20s F elsewhere by the evening following passage of the Pacific cold front. However, there is a low but non-zero chance that the dryline may retreat west overnight and result in isolated showers/storms over the eastern Permian Basin. As winds decrease and shift from westerly to more northerly in addition to the decreased boundary layer moisture enhancing overnight cooling, lows tonight fall into the 40s F, 50s F southern Brewster and Presidio Counties into Terrell County, and mid to upper 30s F for southwest foothills of Marfa Plateau as well as northern SE NM plains into northwest Permian Basin. NBM is indicating lows approaching freezing over northern Lea County, indicative of CAA behind the second cold front. The second aforementioned cold front makes its way south across the rest of the area tomorrow morning as winds shift from northwest to northeast. The passage of this front will again result in breezy winds for much of the area tomorrow afternoon, although not as breezy as today, even over the Guadalupes. However, more "humid" air in post-frontal northeast surface flow will allow dew point temperatures to rise back into the 30s F, 20s F western higher terrain into SE NM plains and northwest Permian Basin. With the increased boundary layer moisture increasing cloud cover that limits daytime heating along with residual CAA behind the successive cold fronts, highs Saturday are forecast to only rise into the 60s F for SE NM and much of the Permian Basin, Upper Trans Pecos, Marfa Plateau, and Stockton Plateau, with 50s F higher elevations and 70s F to 80s F mainly to the south of the Marfa Plateau and Lower Trans Pecos. Northeast winds persist into the overnight hours Saturday but decrease in speed as lows fall into the 40s F, 50s F Rio Grande basin into Terrell County, mid to upper 30s F higher elevations and foothills of Marfa Plateau into northern SE NM plains and northwest Permian Basin, and near freezing northernmost Lea County. Rain chances stay mainly east of the area in the short term while temperatures remain closer to average throughout the weekend, although warmer temperatures and shower/storm chances may return by next week. More on that in the long term discussion below. && .LONG TERM... (Sunday through Thursday) Issued at 208 PM CST Fri Mar 6 2026 Surface high pressure sets up near north Texas Sunday morning on the back side of Saturday's cold front. In the upper levels, a ridge will persist overhead while a cut off low develops over northwestern Mexico Sunday. Temperatures are forecast to top out in the upper 60s to low 70s by Sunday afternoon, then slip into the low 40s to low 50s overnight. Models have the aforementioned cut off low meandering near Baja through early Tuesday, when it begins to shift closer toward our area. Flow aloft will remain southwesterly ahead of the approaching low, providing us with some moisture and lift. However, moisture overall looks to be quite limited with this system. Although low to medium (10-50%) rain chances are in the forecast across portions of our region through much of the upcoming week, rainfall totals look to remain light, should any rain fall at all. Our best shot at rain will be Monday night into Tuesday, when the upper low swings over our region. Temperatures Monday and Tuesday are expected to warm into the upper 70s to low 80s. These slightly warmer temperatures can be attributed to a developing lee trough over the Plains early next week. Tuesday, the approaching surface low may result in breezy, southwesterly winds during the afternoon hours. By Wednesday, the upper low departs eastward, leaving us under dry northwesterly flow aloft. Surface winds also gain a northerly component as a cold front slides in Wednesday morning. Highs behind the front Wednesday are generally forecast to reach the 70s, then the 60s and 70s Thursday afternoon. && .AVIATION... (06Z TAFS) Issued at 1041 PM CST Fri Mar 6 2026 VFR conditions persist for the TAF period. Winds staying northerly behind a cold front with gusts around 20-25kts around and just after sunrise. && .FIRE WEATHER... Issued at 208 PM CST Fri Mar 6 2026 A Red Flag Warning remains in effect through this evening over southeastern New Mexico to the Davis Mountains as critical fire weather conditions persist. The warning encompasses southeastern New Mexico, the northwestern Permian Basin, the upper Trans Pecos south into the Davis Mountains. Very windy conditions have been observed in the mountains, with windy conditions spreading east into the adjacent plains. Relative humidities across much of the region lie below critical levels, thus critical atmospheric fire weather conditions. ERC values have been creeping up and fuels are getting more favorable for burning. A cold front moves Saturday dropping temperatures and easing fire weather conditions the remainder of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 81 45 64 40 / 0 20 20 10 Carlsbad 72 43 65 38 / 0 0 0 0 Dryden 86 56 76 50 / 0 10 10 30 Fort Stockton 81 48 68 46 / 0 10 10 20 Guadalupe Pass 58 43 58 41 / 0 0 0 10 Hobbs 73 40 64 36 / 0 0 0 0 Marfa 72 37 68 36 / 0 0 0 30 Midland Intl Airport 79 47 65 42 / 0 10 10 10 Odessa 78 47 65 42 / 0 10 10 10 Wink 77 44 67 41 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...94 LONG TERM....95 AVIATION...93
In the hours before
Special weather statement, Mar 7, 1:45 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
145 AM CST Sat Mar 7 2026
TXZ062-063-069-070-070815-
Midland TX-Reagan TX-Glasscock TX-Upton TX-
145 AM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GLASSCOCK...
SOUTHEASTERN MIDLAND...NORTHWESTERN REAGAN AND NORTHERN UPTON
COUNTIES THROUGH 215 AM CST...
At 145 AM CST, Doppler radar was tracking a strong thunderstorm 25
miles north of Rankin, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stiles and Midkiff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3138 10230 3177 10211 3186 10154 3139 10156
TIME...MOT...LOC 0745Z 239DEG 30KT 3159 10190
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:45 AM CST | Special Weather Statement | MAF | Midland | 30 min |
| Mar 7, 1:55 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.